Alert archive / Alabama / River Flood Warnings in 2023
River Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 27, 2023, 2:57 AM CDT for Chambers County, Randolph County, Tallapoosa County, Alabama. It took effect at Mar 27, 2023, 6:35 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2023, 2:57 AM CDT (07:57 UTC)
- In effect from
- Mar 27, 2023, 6:35 AM CDT
- Expired
- Mar 27, 2023, 9:06 PM CDT
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chambers County, AL, Randolph County, AL, Tallapoosa County, AL
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 27, 1:21 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 27, 1:21 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 121 AM CDT Mon Mar 27 2023 ...New SHORT TERM, AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 105 AM CDT MON MAR 27 2023 Watching radar trends right now, there is an outflow boundary near the I-85 corridor, with two main bands of showers and storms. The southern band is more surface based and will need to be monitored over the next several hours for any severe potential. Activity has been on the weakening trend of the past several hours as the shear has decreased over the area. There still is some decent MUCAPE but even those have been decreasing. The band of showers and storms along the I-59 corridor are more elevated with generally some small hail at best and heavy rainfall at times. Will continue to monitor for flooding until this band clears. Meanwhile a more substantial cold front will move through the area during the morning and then slide into the southeast by mid-afternoon. Most of the rain should be out of the southeast by then. However, the rain will still not be over for Central Alabama. A quick moving upper level impulse will track along the Gulf Coast overnight and into Tuesday morning. The models continue to show that this will mainly impact the southern half of the area, with the best chances along and south of the US 80/I-85 corridor. Low level winds will remain from the northeast tonight and Tuesday, so low level Gulf moisture should be cut-off and instability very limited. The rain will move out of south central Alabama by late afternoon Tuesday. 16 && .LONG TERM... (Tuesday night through next Saturday) Issued at 244 PM CDT SUN MAR 26 2023 Dry weather Tuesday night through Friday. A cold front will bring some rain to the area Friday night and Saturday. Much more seasonal temperatures Tuesday and Wednesday with highs in the upper 60s to lower 70s. A chilly start Wednesday morning with lows in the upper 30s far north to upper 40s south. Highs back into the 80s by Friday. 58/rose && .AVIATION... (06Z TAFS) Issued at 105 AM CDT MON MAR 27 2023 Showers and storms will continue to impact all TAF sites through 9 to 10z and then slide south through the day. Most of the activity in the north will be ending by 12 to 14z, while MGM will see stuff through 18z. TOI may actually begin to see showers by 10z and may continue there until 21 to 23z. Activity will end after that and skies will eventually improve to VFR late afternoon/evening. Another round of showers and storms may move into the south (MGM and TOI) Tuesday morning but will most likely remain just outside of this cycle and the next. 16 && .FIRE WEATHER... A cool front will push through Central Alabama today, ending the rain from north to south. Min RH values this afternoon will remain elevated. 20 foot winds will shift to the northwest 5-7 mph across north Alabama, with west to southwest winds 5-7 mph across the southern counties. Another round of rain will move across south Alabama by early Tuesday morning, with rainfall amounts generally less than one- half inch. Dry for Tuesday afternoon through Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 77 47 67 38 / 20 10 20 0 Anniston 78 50 69 40 / 30 10 20 0 Birmingham 77 51 68 41 / 20 10 20 0 Tuscaloosa 79 52 71 43 / 20 20 40 0 Calera 78 52 69 43 / 30 10 30 0 Auburn 78 55 70 45 / 70 20 40 0 Montgomery 80 57 71 45 / 70 30 60 0 Troy 78 59 70 47 / 90 40 60 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for the following counties: Autauga-Barbour-Bibb-Bullock-Calhoun-Chambers-Chilton- Clay-Cleburne-Coosa-Dallas-Elmore-Greene-Hale-Jefferson-Lee- Lowndes-Macon-Marengo-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa. && SHORT TERM...16 LONG TERM....58 AVIATION...16
Hazardous weather outlook, Mar 26, 4:19 AM CDT, 22 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 419 AM CDT Sun Mar 26 2023 ALZ011>015-017>050-271230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 419 AM CDT Sun Mar 26 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are possible through tonight, with several rounds of storms possible. Primary threats include large hail, damaging winds up to 60 mph, and localized flash flooding. A couple tornadoes are possible, beginning this afternoon, across the southern half of Central Alabama. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The potential for severe storms will continue through early Monday morning, possibly as late as 8am, for locations south of I-85. Threats include large hail, damaging winds up to 60 mph, isolated flash flooding, and a couple tornadoes. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Monday morning.
In the hours before
Special weather statement, Mar 26, 10:48 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1048 PM CDT Sun Mar 26 2023
ALZ044>046-270415-
Montgomery AL-Macon AL-Bullock AL-
1048 PM CDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of northwestern
Bullock, south central Macon and east central Montgomery Counties
through 1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shopton, or 11 miles northeast of Meadville, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union Springs, Shopton, Franklin Field, Sedgefield, Mitchell,
Simsville and Fort Davis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 100 AM CDT for south central
and southeastern Alabama.
&&
LAT...LON 3209 8605 3224 8612 3228 8570 3214 8564
TIME...MOT...LOC 0348Z 259DEG 34KT 3218 8599
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisLocal storm report, Mar 26, 11:27 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1127 PM CDT SUN MAR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND DMG 3 WNW MARTIN DAM 32.69N 85.96W
03/26/2023 ELMORE AL TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR RED HILL INCLUDING
NEAR HIGHWAY 229 AND COUNTY 359 AND CAMP
TALISI ROAD AND HOLLEY MILL ROAD.
&&
DAVISLocal storm report, Mar 27, 12:05 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD WADLEY 33.13N 85.57W
03/26/2023 RANDOLPH AL EMERGENCY MNGR
ROBERTS STREET IN WADLEY IS UNDER WATER.
&&
DAVISLocal storm report, Mar 27, 12:07 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD 1 SSW ROANOKE 33.14N 85.38W
03/26/2023 RANDOLPH AL EMERGENCY MNGR
CHESTNUT STREET AND SATTERWHITE STREET
FLOODED WITH ONE VEHICLE IN WATER.
&&
DAVISLocal storm report, Mar 27, 12:12 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG 2 SW STILL WATERS RESOR 32.72N 85.84W
03/26/2023 TALLAPOOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING ROADWAYS SOUTH
OF LAKE MARTIN, INCLUDING TURNER ROAD,
LAKEWOOD DRIVE, CENTER PORT ROAD, AND
OVERLOOK DRIVE.
&&
DAVISLocal storm report, Mar 27, 12:14 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 AM CDT MON MAR 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 4 SW WHITES BLUFF 32.23N 87.23W
03/26/2023 DALLAS AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 955.
&&
DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:05 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 55 min |
| Mar 26, 7:09 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 49 min |
| Mar 26, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 64 min |
| Mar 26, 7:15 PM CDT | Tornado Warning | BMX | Hale, Marengo | 21 min |
| Mar 26, 7:29 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 61 min |
| Mar 26, 7:56 PM CDT | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 3 hr |
| Mar 26, 7:57 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo | 47 min |
| Mar 26, 8:11 PM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Tallapoosa | 43 min |
| Mar 26, 8:31 PM CDT | Special Weather Statement | BMX | Lowndes | 29 min |
| Mar 26, 8:46 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 44 min |
| Mar 26, 8:54 PM CDT | Flash Flood Warning | BMX | Chilton, Coosa, Tallapoosa | 4 hr |
| Mar 26, 9:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 60 min |
| Mar 26, 9:34 PM CDT | Areal Flood Advisory | BMX | Chambers, Randolph, Tallapoosa | 3 hr |
| Mar 26, 9:36 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 39 min |
| Mar 26, 10:09 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Macon, Randolph, Tallapoosa | 69 min |
| Mar 26, 10:20 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 2 hr |
| Mar 26, 10:25 PM CDT | Tornado Warning | BMX | Elmore, Tallapoosa | 12 min |
| Mar 26, 10:48 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Mar 26, 11:44 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes, Montgomery | 4 hr |
| Mar 27, 2:29 AM CDT | Areal Flood Advisory | BMX | Bibb, Chilton, Hale, Perry | 4 hr |
| Mar 27, 2:39 AM CDT | Tornado Warning | BMX | Elmore, Macon, Montgomery | 33 min |
| Mar 27, 3:32 AM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 43 min |
| Mar 27, 3:33 AM CDT | Special Weather Statement | BMX | Coosa | 42 min |
| Mar 27, 3:38 AM CDT | Areal Flood Advisory | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 4 hr |
| Mar 27, 3:41 AM CDT | Areal Flood Advisory | BMX | Bibb, Shelby, Talladega | 4 hr |
| Mar 27, 4:15 AM CDT | Flash Flood Warning | BMX | Bibb, Chambers, Chilton, Clay, Coosa, Randolph and 3 more | 4 hr |
| Mar 27, 4:51 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 39 min |
| Mar 27, 5:03 AM CDT | Tornado Warning | BMX | Chambers | 29 min |
| Mar 27, 7:59 AM CDT | Flash Flood Warning | BMX | Chambers, Coosa, Tallapoosa | 3 hr |
| Mar 27, 8:32 AM CDT | River Flood Warning | BMX | Elmore, Macon, Montgomery | 50 hr |
| Mar 27, 9:06 AM CDT | Special Weather Statement | BMX | Lee | 39 min |
| Mar 27, 9:07 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 60 hr |
| Mar 27, 9:07 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 49 hr |
| Mar 27, 9:07 AM CDT | River Flood Warning | BMX | Dallas | 49 hr |
| Mar 27, 9:29 AM CDT | Areal Flood Advisory | BMX | Lee | 76 min |
| Mar 27, 10:41 AM CDT | Special Weather Statement | BMX | Pike | 49 min |
| Mar 27, 10:54 AM CDT | Areal Flood Advisory | BMX | Chambers, Coosa, Tallapoosa | 51 min |
| Mar 27, 12:00 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
Nearby
River Flood Warnings in Alabama, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.